MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX35022UX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure an attempt was made to use two resolute onyx rx coronary drug eluting stents.The 3.00 x 15mm onyx was used to treat a severely tortuous and calcified lesion located in the mid lad with 80% stenosis.The 3.5 x 22mm onyx was used to treat a non-tortuous and non-calcified lesion located in the mid left main exhibiting 50% stenosis.The 3.00 x 15mm onyx was inspected with no issues noted.Negative prep was not performed.The lesion was pre-dilated.The device did not pass through a previously-deployed stent.Resistance was encountered when advancing the device.Excessive force was not used.It was reported that the 3.00 x 15mm onyx dislodged during removal following a failed delivery.It is reported that the stent dislodged outside of the patient, it was on the wire outside of the guide catheter.The 3.5 x 22mm onyx was inspected with no issues noted.Negative prep was performed with no issues.The lesion was not pre-dilated.The device did not pass through a previously-deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used.It was reported that the 3.5 x 22mm onyx dislodged during delivery to/at the lesion.The left main dissected during the procedure and needed a stent to cover the dissection.During this attempt, the stent migrated distally on the stent delivery balloon with most of the stent still on the balloon.Due to the urgency of the situation, rather than removing the stent and getting a new stent, it was decided to deploy the stent.The stent delivery balloon was advanced slightly to deploy the distal portion of the stent.The entire stent was deployed in the left main.The patient is reported as alive with no injury.
 
Additional Manufacturer Narrative
Product analysis summary: the stent was not present on the balloon and did not return for analysis.The balloon folds were expanded.Crimp impressions were visible on the balloon material when viewed under a microscope.The inner lumen patency was verified with a 0.015 inch mandrel.No damage was evident to the remainder of the delivery system.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8257352
Report Number9612164-2019-00219
Device Sequence Number16670664
Product Code NIQ
UDI-Device Identifier00643169557093
UDI-Public00643169557093
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2020
Device Catalogue NumberRONYX35022UX
Device Lot Number0009222058
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2019
Initial Date Received by Manufacturer 01/08/2019
Supplement Date Received by Manufacturer03/27/2019
Initial Report FDA Received Date01/17/2019
Supplement Report FDA Received Date03/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR
Patient Weight75